Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 24, 2022, 4:19 AM CDT for Dimmit County, Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2022, 4:19 AM CDT (09:19 UTC)
- Expired
- Aug 24, 2022, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Dimmit County, TX, Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WGUS54 KEWX 240919
FFWEWX
TXC127-507-241215-
/O.NEW.KEWX.FF.W.0010.220824T0919Z-220824T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
419 AM CDT Wed Aug 24 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Dimmit County in south central Texas...
Southeastern Zavala County in south central Texas...
* Until 715 AM CDT.
* At 419 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Dimmit and Southeastern Zavala
Counties along FM 1867 north of Big Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2881 9959 2881 9941 2862 9941 2861 9959
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:45 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 24, 2:45 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 245 AM CDT Wed Aug 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Thursday) Issued at 244 AM CDT Wed Aug 24 2022 Early this morning through Thursday, a lower level convergence zone, residual outflow boundaries, and weak troughing aloft linger over our area along with slightly above seasonal normal moisture levels (PWs) of 1.5 north to 2.2 south. These features will generate rounds of showers and thunderstorms with convergence zones and boundaries focusing the activity with one round ongoing. Forecast soundings and slow storm motions indicate a potential for locally heavy rains with moderate to high rain rates. The highest PWs are along and south of US 90 near the convergence zone and expect the heaviest rains will focus there. All these factors put together lead to a potential for localized flooding. WPC has a marginal risk of excessive rainfall across much of South Central Texas today and our southern tier of counties on Thursday. Strong wind gusts are also possible due to water loaded downdrafts. The cloudiness and rain continue below average high temperatures. && .LONG TERM... (Thursday night through Tuesday) Issued at 244 AM CDT Wed Aug 24 2022 A weak upper level ridge will remain over the Southern Plains through the long term period. The old stationary front will wash out completely over South Texas Thursday night and there will be enough lift across the decaying boundary to generate isolated to scattered convection across the southern half of our CWA. PW should have decreased enough to make heavy rain unlikely by this time. Little change is expected for the weekend. This will mean a conditionally unstable airmass over the region. There should be enough lift from daytime heating to generate isolated to scattered showers and thunderstorms each afternoon and evening Friday through Sunday. Generally speaking PW will remain moderate and heavy rain is not likely, but we won't rule out a slight chance for brief heavy rain. The low level flow will become a bit stronger early next week and PW will surge above 2.0 inches as far inland as I-35 by Monday afternoon. This moisture surge will increase chances for convection Monday and Tuesday afternoons and bring back the chance for locally heavy rain. && .AVIATION... (06Z TAFS) Issued at 1206 AM CDT Wed Aug 24 2022 VFR flying conditions prevail overnight through Wednesday night. Periods of SHRA/TSRA are expected. Best chances of impacts are at KSAT/KSSF overnight into early morning where have maintained TEMPO of TSRA with restrictions to CIGs/VSBYs. Otherwise, VCTS/VCSH is mentioned. Generally light winds of less than 7 KTs are expected. However, wind gusts to 40 KTs are possible near SHRA/TSRA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 75 93 75 / 40 20 40 20 Austin Bergstrom Intl Airport 90 74 92 73 / 50 20 40 20 New Braunfels Muni Airport 91 74 94 74 / 50 20 50 30 Burnet Muni Airport 89 72 92 72 / 30 20 30 10 Del Rio Intl Airport 92 77 92 77 / 50 40 50 30 Georgetown Muni Airport 90 74 92 72 / 40 20 30 10 Hondo Muni Airport 91 75 91 75 / 40 40 50 30 San Marcos Muni Airport 91 73 93 73 / 50 20 50 20 La Grange - Fayette Regional 90 74 92 74 / 50 30 40 20 San Antonio Intl Airport 91 75 91 75 / 50 30 50 30 Stinson Muni Airport 91 76 93 76 / 50 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...05 Aviation...04
Hazardous weather outlook, Aug 24, 3:21 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 321 AM CDT Wed Aug 24 2022 TXZ171>173-183>194-202>209-217>225-228-250830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 321 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rains mainly across the southern Rio Grande Plains to the San Antonio metro area to the Coastal Plains may cause some flooding. Gusty winds are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and gusty thunderstorm winds are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:20 PM CDT | Areal Flood Advisory | EWX | Medina | 115 min |
| Aug 24, 1:45 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Aug 24, 3:27 AM CDT | Areal Flood Advisory | EWX | Atascosa, Dimmit, Frio, Wilson, Zavala | 3 hr |
| Aug 24, 3:29 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 2 hr |
| Aug 24, 6:28 AM CDT | Areal Flood Advisory | EWX | Atascosa, Dimmit, Frio, Zavala | 4 hr |
| Aug 24, 7:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Aug 24, 2:15 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| Aug 24, 3:17 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 24, 3:44 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.